# SDR 0401256745

- Difficulty date: July 28, 2004
- Submitted: July 30, 2004
- Operation: Air carrier
- Aircraft: N645NW
- Make and model: Boeing 747222B
- Aircraft serial: 23736
- Aircraft time: 59,477 hours, 6,676 cycles
- Engine: Pwa JT9D7R4D
- Engine time: 54,489 hours, 8,751 cycles
- System (JASC): 7250 · Turbine Section
- Part: Engine
- Condition: Failed
- Location: Nr 1
- Stage of operation: CL
- How discovered: O
- Nature of condition: M, R, T
- Precautionary procedure: E, A

## Discrepancy

DURING INITIAL CLIMB AT APPROXIMATELY 300 FT AGL, A LOUD BANG WAS HEARD FROM THE NR 1 ENGINE ALONG WITH LOSS OF THRUST AND RISING EGT.  THE CREW PERFORMED THE COM PROCEDURE FOR AN ENGINE FAILURE AND SHUT DOWN THE NR 1 ENGINE.  THE FLIGHT RETURNED TO KIX AND LANDED WITHOUT INCIDENT.  INSPECTION FOUND THE ENGINE HAD FAILED WITH APPARENT ENGINE CASE PENETRATION IN THE AREA OF THE HIGH PRESSURE TURBINE. THE ENGINE WILL BE REPLACED.
